Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 69, NWS Jackson, MS

May 9, 2019Concordia Parish, Tensas Parish, Louisiana; Adams County, Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this tornado warning at May 9, 2019, 8:56 AM CDT for Concordia Parish, Tensas Parish, Louisiana; Adams County, Claiborne County, Jefferson County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2019, 8:56 AM CDT (13:56 UTC)
Expired
May 9, 2019, 10:00 AM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 8:09 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WFUS54 KJAN 091356
TORJAN
LAC029-107-MSC001-021-063-091500-
/O.NEW.KJAN.TO.W.0069.190509T1356Z-190509T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
856 AM CDT Thu May 9 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  South central Tensas Parish in northeastern Louisiana...
  Northeastern Concordia Parish in northeastern Louisiana...
  Southwestern Claiborne County in southwestern Mississippi...
  Western Jefferson County in southwestern Mississippi...
  North central Adams County in southwestern Mississippi...

* Until 1000 AM CDT.
    
* At 856 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Spokane, or near Ferriday, moving northeast at 50
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Church Hill around 910 AM CDT.
  Alcorn and Fayette around 925 AM CDT.
  Lorman and Red Lick around 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3159 9146 3171 9152 3199 9108 3176 9089
TIME...MOT...LOC 1356Z 244DEG 43KT 3167 9145 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
4 follow-up statements
227 
WWUS54 KJAN 091410
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
910 AM CDT Thu May 9 2019

LAC029-107-091419-
/O.CAN.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Tensas LA-Concordia LA-
910 AM CDT Thu May 9 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL TENSAS AND NORTHEASTERN
CONCORDIA PARISHES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has  moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southwestern Mississippi.

LAT...LON 3175 9137 3175 9127 3176 9126 3177 9128
      3176 9136 3178 9136 3184 9129 3182 9129
      3181 9126 3183 9124 3185 9127 3199 9108
      3176 9089 3163 9138 3169 9140 3171 9140
TIME...MOT...LOC 1409Z 244DEG 43KT 3174 9128 

$$

MSC001-021-063-091500-
/O.CON.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-Adams MS-
910 AM CDT Thu May 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN CLAIBORNE...NORTHWESTERN JEFFERSON AND NORTHERN ADAMS
COUNTIES...
    
At 909 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Church Hill, or 14 miles northeast of Natchez,
moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Alcorn and Lorman around 925 AM CDT.
  Red Lick around 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3175 9137 3175 9127 3176 9126 3177 9128
      3176 9136 3178 9136 3184 9129 3182 9129
      3181 9126 3183 9124 3185 9127 3199 9108
      3176 9089 3163 9138 3169 9140 3171 9140
TIME...MOT...LOC 1409Z 244DEG 43KT 3174 9128 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
768 
WWUS54 KJAN 091421
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
921 AM CDT Thu May 9 2019

MSC001-091431-
/O.CAN.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Adams MS-
921 AM CDT Thu May 9 2019

...THE TORNADO WARNING FOR NORTHERN ADAMS COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southwestern Mississippi.

LAT...LON 3184 9129 3182 9129 3181 9126 3183 9124
      3185 9127 3199 9108 3176 9089 3166 9127
      3167 9130 3170 9129 3175 9132 3175 9127
      3176 9126 3177 9126 3177 9129 3176 9136
      3178 9136
TIME...MOT...LOC 1421Z 244DEG 43KT 3180 9112 

$$

MSC021-063-091500-
/O.CON.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-
921 AM CDT Thu May 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES...
    
At 921 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lorman, or 23 miles northeast of Natchez, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lorman around 925 AM CDT.
  Red Lick around 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3184 9129 3182 9129 3181 9126 3183 9124
      3185 9127 3199 9108 3176 9089 3166 9127
      3167 9130 3170 9129 3175 9132 3175 9127
      3176 9126 3177 9126 3177 9129 3176 9136
      3178 9136
TIME...MOT...LOC 1421Z 244DEG 43KT 3180 9112 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
485 
WWUS54 KJAN 091437
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
937 AM CDT Thu May 9 2019

MSC021-063-091500-
/O.CON.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-
937 AM CDT Thu May 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES...
    
At 936 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Lorman, or 25 miles northeast of Natchez, moving
northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lorman around 945 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3183 9118 3199 9108 3182 9094 3174 9106
      3177 9113
TIME...MOT...LOC 1436Z 246DEG 15KT 3181 9108 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JM
332 
WWUS54 KJAN 091452
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
952 AM CDT Thu May 9 2019

MSC021-063-091502-
/O.EXP.KJAN.TO.W.0069.000000T0000Z-190509T1500Z/
Claiborne MS-Jefferson MS-
952 AM CDT Thu May 9 2019

...THE TORNADO WARNING FOR SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL
JEFFERSON COUNTIES WILL EXPIRE AT 1000 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southwestern Mississippi.

LAT...LON 3183 9118 3199 9108 3182 9094 3174 9106
      3177 9113
TIME...MOT...LOC 1452Z 244DEG 43KT 3189 9088 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 9, 7:43 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 9, 7:43 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
743 AM CDT Thu May 9 2019

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:

Poor aviation weather is expected this forecast period due to
SHRA/TSRA moving across the area today and considerable amounts
of MVFR/IFR category ceilings in the very humid airmass. Sfc wind
mostly from the southeast to south will be gusty and variable at
times depending on influence from individual convective systems.
There may be an extended lull in the SHRA/TSRA activity overnight,
but low ceilings will continue to result in MVFR/IFR restrictions.
/EC/

&&

.DISCUSSION...

Today through Friday night:

The synoptic pattern governing the on-going flash flood/severe
weather scenario is fairly straight-forward with an amplified trough
to ridge pattern keeping persistent deep southwest flow over the
ArkLaMiss region, but as is often the case in May, mesoscale
influences are making for a complex and low confidence forecast in
terms of the details and specific hazardous weather impacts. And
that was certainly the case yesterday evening when the linear
convective system developed and impacted a larger area than
previously expected.

With that said, current thunderstorm activity lines up fairly well
with our previous expectations, and will continue with the idea that
this organizing convective system will steadily shift eastward
across the forecast area as we go through the day. With very rich
boundary layer moisture juxtaposed by fairly steep mid level lapse
rates, a very unstable airmass will exist ahead of the convective
system and this should support a continued severe weather threat for
today. Will continue to highlight a slight risk for severe storms in
the HWO/graphics with the main emphasis on damaging wind gusts as
low/mid level shear will not be great.

Expect flash flooding to remain a threat through the near term
forecast as considerable moisture transport (precipitable water
values near two inches, H850 theta-e ridge approaching 350K, and
surface dewpoints in the low/mid 70s) continues. Have expanded the
FFA to best reflect the near term trends combined with the worsening
antecedent conditions in the ArkLaMiss Delta region. Per
coordination with neighboring offices, have extended this watch
through Saturday, and it is possible some adjustments will be
necessary as we get a better idea of mesoscale influences and
additional storm development/evolution. For now will maintain
flood/severe threats for Friday/Fri night, but will keep specifics
general. /EC/

Saturday through Sunday: By Saturday morning, a quasi-stationary
front will remain extended from the TX Coast through the ArkLaMiss
Delta and into the TN Valley. Periodic mid/upper waves traversing
southwesterly upper flow will continue to kick off convection across
the region as they ride along the front. Model guidance is currently
indicating a coupled upper jet structure resulting in a surface low
developing and lifting along the front on Saturday. NAEFS output
suggests there will be anomalously high PW and mean WV transport
across much of the region during this period, particularly over the
western half of the area, meaning locally heavy rainfall will
continue to be a concern. For obvious reasons, this indicates the
flash flood threat will remain into the weekend, thus we'll maintain
the Flash Flood Watch into Saturday. We'll also continue to
highlight this threat in the HWO/graphical products. In addition,
with the surface low developing along the front and a strengthening
low level jet, there will be some potential for strong to severe
storms. As previous shifts have highlighted, the severe threat will
be largely driven by mesoscale processes which are impossible to
pinpoint at this stage in the forecast, so it will be difficult to
narrow down timing/location details until closer to Saturday. Still,
we will broadbrush a marginal severe risk, as outlooked by SPC, in
the HWO/graphics.

By Saturday night the front will begin to slowly push across the
area as the upper low pivots eastward toward the Atlantic coast.
Periods of showers and thunderstorms will continue through the day
Sunday, with the front expected to clear the forecast area by the
evening hours. There will again be some potential for more potent
convection on Sunday, but at this range confidence in a particular
area or threats is way too low to highlight in the HWO/graphics.

Monday through Wednesday: A reprieve from the prolonged wet pattern
is in the offing for early next week as a surface ridge builds
across the MS River Valley and shortwave mid/upper ridging
increases. Rain chances may trend back upward over the latter half
of the week, however, as upper troughiness returns to the region.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  66  79  65 /  84  61  90  63
Meridian      81  66  81  65 /  84  58  89  54
Vicksburg     79  67  76  65 /  92  65  88  64
Hattiesburg   84  67  82  66 /  84  65  90  33
Natchez       78  67  78  65 /  82  74  93  62
Greenville    80  66  72  63 /  92  49  76  65
Greenwood     79  66  76  64 /  92  47  80  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday evening for MSZ018-019-025-
     034-035-040-041.

LA...Flash Flood Watch through Saturday evening for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch through Saturday evening for ARZ074-075.

&&
Hazardous weather outlook, May 9, 7:07 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
707 AM CDT Thu May 9 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>042-047-053-059>061-101215-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Warren-
Claiborne-Jefferson-Adams-Franklin MS-
707 AM CDT Thu May 9 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

A slight risk for severe storms and an elevated flooding
threat continues through today and possibly into tonight.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for additional severe weather and flooding will
continue from Friday into the weekend.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Saturday night.

MSZ030-031-033-038-039-043>046-048>052-054>058-062>066-072>074-
101215-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake-Neshoba-
Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-
Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
707 AM CDT Thu May 9 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

A slight risk for severe storms and a limited flooding
threat continues through today and possibly into tonight.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for additional severe weather and flooding will
continue from Friday into the weekend.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Saturday night.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, May 9, 8:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      1 SSW HARDY             33.86N 89.83W
05/09/2019                   GRENADA            MS   TRAINED SPOTTER

            MEASURED RAINFALL TOTAL UPDATED TO OVER 3.5
            INCHES. A CREEK WAS OUT OF ITS BANKS AND HAS
            FLOODED OVER BRIDGE ON WILBOURN ROAD. WATER
            WAS NEARING SEVERAL HOUSES.

&&

NF
Local storm report, May 9, 8:28 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 AM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      EUDORA                  33.12N 91.26W
05/09/2019                   CHICOT             AR   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL OF 5.36 INCHES. MANY
            ROADS WERE FLOODED AND SEVERAL HOMES WERE
            BEGINNING TO FLOOD.

&&

NF
Local storm report, May 9, 8:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
05/09/2019                   CHICOT             AR   EMERGENCY MNGR

            WIDESPREAD FLOODING IN DERMOTT. ONE FAMILY
            WAS BEING RESCUED FROM A FLOODED HOME ALONG
            FREEMAN STREET.

&&

NF
Special weather statement, May 9, 8:39 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
839 AM CDT Thu May 9 2019

MSZ030-031-033-038-039-091415-
Lowndes MS-Oktibbeha MS-Winston MS-Noxubee MS-Clay MS-
839 AM CDT Thu May 9 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NOXUBEE...EASTERN
OKTIBBEHA...NORTHEASTERN WINSTON...EASTERN CLAY AND LOWNDES COUNTIES
UNTIL 915 AM CDT...

At 839 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Pala Alto to Craig Springs. Movement was
east at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  West Point and Pala Alto around 845 AM CDT.
  Sessums around 855 AM CDT.
  Crawford and Kolola Springs around 900 AM CDT.
  Caledonia and Bent Oak around 905 AM CDT.
  Columbus around 915 AM CDT.

Other locations impacted by these storms include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
east central Mississippi.

LAT...LON 3316 8832 3321 8901 3381 8876 3381 8872
      3368 8872 3368 8850 3367 8849 3366 8852
      3365 8851 3366 8850 3366 8846 3368 8843
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 1339Z 252DEG 47KT 3367 8875 3330 8892

JM
Local storm report, May 9, 8:43 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
843 AM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 N OAK RIDGE           32.57N 90.70W
05/09/2019                   WARREN             MS   STORM CHASER

            PORTIONS OF MS HIGHWAY 3 BETWEEN WARREN
            COUNTY AND YAZOO COUNTY WERE FLOODED.

&&

NF
Local storm report, May 9, 8:45 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 SSW SATARTIA          32.65N 90.55W
05/09/2019                   YAZOO              MS   STORM CHASER

            PORTIONS OF MS HIGHWAY 3 BETWEEN WARREN
            COUNTY AND YAZOO COUNTY WERE FLOODED. A
            SEMI-TRUCK WAS JACKKNIFED NEAR SATARTIA
            WHERE AN ESTIMATED 4 TO 6 INCHES OF WATER
            WAS COVERING THE ROAD.

&&

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Tensas, West Carroll73 min
May 8, 7:08 PM CDTTornado WarningJANEast Carroll, West Carroll45 min
May 8, 7:10 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas65 min
May 8, 7:14 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll61 min
May 9, 1:41 AM CDTSpecial Weather StatementJANMorehouse49 min
May 9, 3:20 AM CDTSpecial Weather StatementJANMorehouse40 min
May 9, 4:31 AM CDTFlash Flood WarningJANMorehouse4 hr
May 9, 5:51 AM CDTSpecial Weather StatementJANFranklin, Richland24 min
May 9, 6:41 AM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas64 min
May 9, 7:05 AM CDTSevere Thunderstorm WarningJANFranklin, Madison40 min
May 9, 7:15 AM CDTSevere Thunderstorm WarningJANTensas30 min
May 9, 7:35 AM CDTSevere Thunderstorm WarningJANMadison55 min
May 9, 7:48 AM CDTFlash Flood WarningJANCatahoula, Franklin, Madison, Tensas117 min
May 9, 9:08 AM CDTSevere Thunderstorm WarningJANTensas67 min
May 9, 11:27 AM CDTRiver Flood WarningJANTensas18 days
May 9, 11:36 AM CDTRiver Flood WarningJANAvoyelles, Catahoula, Concordia25 days
May 8, 7:30 PM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Sharkey, Warren75 min
May 8, 7:34 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson71 min
May 8, 7:41 PM CDTSevere Thunderstorm WarningJANBolivar, Sharkey, Washington54 min
May 8, 8:11 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower79 min
May 8, 8:18 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo72 min
May 8, 8:27 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln48 min
May 8, 8:56 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Montgomery79 min
May 8, 9:28 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo50 min
May 8, 9:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster75 min
May 8, 9:55 PM CDTSevere Thunderstorm WarningJANAttala, Leake55 min
May 9, 12:09 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence51 min
May 9, 12:50 AM CDTSpecial Weather StatementJANCovington40 min
May 9, 3:59 AM CDTSpecial Weather StatementJANWashington31 min
May 9, 4:33 AM CDTSpecial Weather StatementJANSunflower27 min
May 9, 5:16 AM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower5 hr
May 9, 6:09 AM CDTSpecial Weather StatementJANHumphreys36 min
May 9, 6:34 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
May 9, 6:39 AM CDTSpecial Weather StatementJANCarroll, Holmes51 min
May 9, 7:19 AM CDTSpecial Weather StatementJANAttala, Montgomery, Webster41 min
May 9, 7:27 AM CDTSpecial Weather StatementJANMadison, Yazoo48 min
May 9, 7:32 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo58 min
May 9, 8:01 AM CDTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo119 min
May 9, 8:05 AM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin, Scott55 min
May 9, 8:22 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Smith53 min
May 9, 8:34 AM CDTSevere Thunderstorm WarningJANMadison, Rankin26 min
May 9, 8:39 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha36 min
May 9, 8:43 AM CDTTornado WarningJANHinds, Madison, Rankin19 min
May 9, 9:04 AM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Smith56 min
May 9, 9:12 AM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
May 9, 10:26 AM CDTFlash Flood Warning EmergencyJANHinds, Madison, Rankin49 min
May 9, 10:29 AM CDTRiver Flood WarningJANNeshoba7 days
May 9, 10:37 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith68 min
May 9, 11:10 AM CDTFlash Flood WarningJANScott, Smith90 min
May 9, 11:27 AM CDTTornado WarningJANLawrence, Lincoln36 min
May 9, 11:32 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence58 min
May 9, 11:49 AM CDTRiver Flood WarningJANMadison, Yazoo21 days
May 9, 11:49 AM CDTRiver Flood WarningJANHinds, Warren14 days
May 9, 11:57 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton96 min
May 9, 12:27 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale, Smith48 min
May 9, 12:32 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion58 min
May 9, 1:26 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar64 min
May 9, 1:38 PM CDTSpecial Weather StatementJANLamar37 min
May 9, 2:38 PM CDTRiver Flood WarningJANLeake9 days
May 9, 2:38 PM CDTRiver Flood WarningJANLeake6 days
May 9, 2:40 PM CDTRiver Flood WarningJANCopiah, Simpson10 days
May 9, 2:40 PM CDTRiver Flood WarningJANLawrence12 days
May 9, 2:40 PM CDTRiver Flood WarningJANMarion11 days
May 9, 3:02 PM CDTSpecial Weather StatementJANForrest28 min
May 9, 3:18 PM CDTRiver Flood WarningJANNoxubee4 days

Nearby

Tornado Warnings in Mississippi, 2019Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.